MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), a right ventricular (rv), and a left ventricular (lv) lead due to bacteremia.Prior to the procedure, a small effusion was noted, and existing lead vegetation was removed.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The ra and rv leads were extracted successfully.Using a spectranetics 16f glidelight laser sheath to remove the lv lead, advancement was made to just under the clavicle.The lv lead pulled free and the existing effusion was noted to have grown; however, the patient remained stable.Due to the increased effusion that was detected after lv lead removal, a coronary sinus (cs) perforation was suspected with no intervention performed at that time.The procedure was completed and the patient survived.Later that evening a pericardiocentesis was performed to draw off blood that had accumulated in the pericardial sac, and the patient responded well to the intervention.However, it cannot be confirmed whether the lld within the lv lead caused or contributed to the suspected cs perforation.This report is being submitted conservatively for the lld present within the lv lead and a perforation was suspected, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A4): patient weight unk.D4): device serial number unk.H3): device was discarded, thus no investigation could be completed.H6): perforation of vessels is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD E LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
jill jacoby
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17652335
Report Number3007284006-2023-00018
Device Sequence Number15296480
Product Code DRB
UDI-Device Identifier20813132023052
UDI-Public(01)20813132023052(17)240513(10)FLJ22E12A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ22E12A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEAD VEGETATION REMOVAL DEVICE MFR UNK; MEDTRONIC 4198/88 LV LEAD; MEDTRONIC 5076/52 RA PACING LEAD; MEDTRONIC 6947/65 RV ICD LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age71 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite